Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 10, 2021, 6:44 PM CDT for Fond du Lac County, Sheboygan County, Wisconsin. It was in force for 76 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 10, 2021, 8:00 PM CDT
- In force
- 76 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.00 in
- Wind
- 30
Counties Fond du Lac County, WI, Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:55 PM CDT | TSTM WND GST 45 | 2 Wsw Fond Du Lac, WI | FLD. |
| Aug 10, 7:15 PM CDT | TSTM WND DMG | Campbellsport, WI | LARGE TREE LIMBS DOWN...PIC VIA SOCIAL MEDIA. |
| Aug 10, 7:30 PM CDT | TSTM WND DMG | 5 Nw Cascade, WI | LARGE BRANCHES DOWN. |
| Aug 10, 7:39 PM CDT | TSTM WND GST 55 | 3 E Adell, WI | NO DAMAGE IN VICINITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -550 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WWUS83 KMKX 102344
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
644 PM CDT Tue Aug 10 2021
WIZ051-052-110100-
Sheboygan WI-Fond Du Lac WI-
644 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of Fond du Lac and
Sheboygan Counties through 800 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Oshkosh to near Oakfield.
Movement was east at 40 mph.
HAZARD...Winds from 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sheboygan, Fond Du Lac, Plymouth, Sheboygan Falls, North Fond Du Lac,
Howards Grove, Oostburg, Kohler, Cedar Grove, Campbellsport, Random
Lake, Oakfield, Elkhart Lake, Southern Lake Winnebago, Taycheedah,
Ashford, Lamartine, Byron, Greenbush and Eldorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Wisconsin.
&&
LAT...LON 4368 8770 4354 8779 4354 8840 4363 8841
4363 8866 4390 8865 4389 8841 4394 8840
4394 8817 4389 8816 4389 8774 4381 8773
4376 8770 4374 8771
TIME...MOT...LOC 2343Z 265DEG 33KT 4394 8865 4361 8859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CMILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:23 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 10, 2:23 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
223 PM CDT Tue Aug 10 2021
.SHORT TERM...
(Issued 230 PM CDT Tue Aug 10 2021)
Tonight through Wednesday night:
The next few hours will likely feature storms developing to the
west that will likely track east/southeast. The environment will
be very favorable for severe weather today with MLCAPE upwards of
4000 J/kg with decent deep layer shear around 30 to 35 kts. It is
worth noting that much of this shear likely comes from the lowest
3km, so the initial low level environment is strong enough to
support some cellular convection to start. There will be some
forcing in the lowest levels with a remnant surface front and
perhaps additional mesoscale boundaries. There is also some
support in the upper levels with a weak shortwave pushing through
the region. This should be enough to break the cap necessary to
access the vast instability available.
With the expectation of storms to develop by over the next couple
hours to the western parts of the CWA expect potential for all
forms of severe weather including a few tornadoes, large hail and
strong damaging winds. It is very likely that storms will become
severe fairly quickly after development give the large amounts of
instability. As storms mature we expect them to form into a line
of strong storms. With limited shear we expect the risk for
tornadoes and hail to decrease rather quickly as they become
linear and push east while the damaging wind threat continues. In
addition, due to the lack of shear these storms will likely
quickly become outflow dominant though maintaining strength. Thus
we could see the damaging wind threat extend well out out ahead of
storms in the outflow region. These storms will be capable of
winds in excess of 80 mph though we expect severe winds to mostly
come in below that.
As this progresses and pushes out there is some potential for
additional development to the southwest that could sneak into our
CWA. We will watch how things develop as there is some indication
of an overnight MCS clipping the southern CWA influenced likely
from the increasing LLJ across Iowa. In this case there should be
some CAPE to work with and could pose a severe wind risk overnight
though this still remains very uncertain.
Into Wednesday the day may start off fairly cloudy possibly from
remnant convection overnight which could impact how high our CAPE
values can get during the day but generally we do expect to clear
out for at least a few hours. Wednesday the environment looks
very favorable again with well over 2000 J/kg of MUCAPE but with
much more favorable deep layer shear of 40-50 kts. This will allow
for severe storms risks of all types including large hail,
damaging winds and also tornadoes. In additional this will also
feature fairly good forcing as well with some upper level
shortwave energy in addition to the surface frontal boundary.
There could also be some influence from the remnant LLJ pushing
out. There remains some uncertainty but generally CAMs suggest
some storm development but how widespread it will be is in
question.
In addition today's heat indices are in the 100s and thus we have
a Heat Advisory out for much of the CWA through 0z. With heat
indices again climbing to the 100s Wednesday across southern parts
of the area we will have another heat advisory out from 17z
Wednesday to 0z Thursday. There is a bit more uncertainty with
cloud cover but given temperatures that are not expected to fall
much we have decided another Heat Advisory is warranted.
Kuroski
&&
.LONG TERM...
(Issued 230 PM CDT Tue Aug 10 2021)
Thursday through Tuesday:
The stronger cold front should move southeast through the region
Thursday into Thursday night. There is good upward vertical motion
with this feature, and some lingering MLCAPE and decent deep
layer bulk shear may be available, depending on how far south the
front moves during peak heating. There is some disagreement among
the models with how far south the front gets, with most pointing
to keeping the better convective chances over northern Illinois.
Kept some chances for thunderstorms in the forecast for this
period, with the best chances Thursday evening. Another warm and
humid day is expected, though heat index values should remain
below advisory criteria.
Strong high pressure should then move into the region Friday and
linger through the weekend and pushing out by Tuesday. This
should bring less humid conditions and more seasonable
temperatures. Perhaps more active weather could return towards the
middle of next week.
Kuroski
&&
.AVIATION...
(Issued 230 PM CDT Tue Aug 10 2021)
Diurnal cumulus has begun and has actually become broken at
around 2.5-3 km. These MVFR CIGS will continue until the evening
or as storms blow through the region today. over the next few
hours we expect storms to form to the west and quickly become
strong as they push east/southeast across southern Wisconsin. The
main risk will be damaging winds across all of southern Wisconsin
with secondary risks for hail and tornadoes primarily further
west. This will likely bring MVFR CIGS and likely some periodical
low VSBYS with heavy rain. Otherwise expect continuing storm
potential overnight especially across far southern Wisconsin with
possibly some MVFR CIGS and fog causing some reduced VSBYS in some
areas.
Kuroski
&&
.MARINE...
(Issued 230 PM CDT Tue Aug 10 2021)
A cold front will continue east toward Lake Michigan today,
before stalling tonight. Another cold front is then forecast to
move eastward through the region Wednesday into Wednesday night. A
stronger cold front will then move southeast through the region
Thursday into Thursday night. South to southwest winds are
generally expected into Thursday evening, with gusty southwest
winds Wednesday into Wednesday night.
There will be a good chance for thunderstorms later this
afternoon and tonight, especially over the southern half of the
lake. Some storms may be severe with strong winds in excess of 35
knots. Chances for thunderstorms will continue through Wednesday
night, with smaller chances Thursday into Thursday night.
High pressure is then forecast to move slowly across the region
Friday into the weekend. This will bring lighter winds to Lake
Michigan.
Kuroski
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ056-WIZ057-WIZ058-WIZ059-WIZ062-WIZ063-WIZ064-
WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072
until 7 PM Tuesday.
Heat Advisory...WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-
WIZ069-WIZ070-WIZ071-WIZ072...noon Wednesday to 7 PM
Wednesday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 10, 2:38 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 238 PM CDT Tue Aug 10 2021 WIZ046-047-051-052-056>060-062>072-111945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 238 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A Heat Advisory is in effect from Noon through 7 PM CDT today for a good portion of the area, for heat index values of 100 to 105 degrees, isolated spots to 110 degrees. Strong storms may develop over the next couple of hours into this evening. Storms that develop will rapidly become severe as they shift east to southeast across the area during this period. Significant wind gusts in excess of 80 MPH are possible across southern Wisconsin, along with large hail to golfball size or larger, and a tornado or two, mainly further west. Stay weather aware during this period. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Heat index values will likely reach 100 degrees or more across portions of the area Wednesday afternoon thus another Heat Advisory has been issued from noon to 7pm Wednesday. Severe storms are possible again Wednesday afternoon and evening, with large hail, damaging winds and a tornado or two possible. Keep up with the forecast for this period. Heat index values may reach the middle 90s over portions of the area on Thursday. Thunderstorms are possible to the far southeast Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon and evening. LMZ643>646-111945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 238 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A potentially significant severe weather event may develop this evening. Storms that develop will rapidly become severe as they shift east to southeast across the area during this period. Significant wind gusts in excess of 60 knots are possible, along with large hail to golfball size or larger, and a waterspout or two. Stay weather aware during this period. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe storms are possible again Wednesday afternoon and evening, with large hail, damaging winds and a waterspout or two possible. Keep up with the forecast for this period. Thunderstorms are possible Thursday into Thursday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 238 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A potentially significant severe weather event may develop this evening, especially over the southern half of Lake Michigan. Storms that develop will rapidly become severe as they shift east to southeast across the area during this period. Significant wind gusts in excess of 60 knots are possible, along with large hail to golfball size or larger, and a waterspout or two. Stay weather aware during this period. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe storms are possible again Wednesday afternoon and evening, with large hail, damaging winds and a waterspout or two possible. Keep up with the forecast for this period. Thunderstorms are possible Thursday into Thursday night, mainly over the southern half of the lake. www.weather.gov/mkx
In the hours before
Local storm report, Aug 10, 6:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
606 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG MADISON 43.08N 89.38W
08/10/2021 DANE WI EMERGENCY MNGR
TREES AND WIRES DOWN.
&&Local storm report, Aug 10, 6:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 3 NNE MAPLE BLUFF 43.14N 89.34W
08/10/2021 M43 MPH DANE WI ASOS
MSN - DANE COUNTY REGIONAL AIRPORT.
&&Local storm report, Aug 10, 6:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST 1 SSE PORTAGE 43.54N 89.46W
08/10/2021 E60 MPH COLUMBIA WI TRAINED SPOTTER
EST 40-60 MPH GUSTS WITH BRANCHES DOWN AND
HOUSE STRUCK BY LIGHTNING.
&&Local storm report, Aug 10, 6:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
630 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST 1 E SHOREWOOD HILLS 43.08N 89.42W
08/10/2021 M53 MPH DANE WI PUBLIC
ON TOP OF BLDG ON UW-MADISON CAMPUS.
&&Local storm report, Aug 10, 6:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 1 S WATERTOWN 43.17N 88.72W
08/10/2021 M44 MPH JEFFERSON WI AWOS
RYV - WATERTOWN.
&&Special weather statement, Aug 10, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
644 PM CDT Tue Aug 10 2021
WIZ051-052-110100-
Sheboygan WI-Fond Du Lac WI-
644 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of Fond du Lac and
Sheboygan Counties through 800 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Oshkosh to near Oakfield.
Movement was east at 40 mph.
HAZARD...Winds from 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sheboygan, Fond Du Lac, Plymouth, Sheboygan Falls, North Fond Du Lac,
Howards Grove, Oostburg, Kohler, Cedar Grove, Campbellsport, Random
Lake, Oakfield, Elkhart Lake, Southern Lake Winnebago, Taycheedah,
Ashford, Lamartine, Byron, Greenbush and Eldorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Wisconsin.
&&
LAT...LON 4368 8770 4354 8779 4354 8840 4363 8841
4363 8866 4390 8865 4389 8841 4394 8840
4394 8817 4389 8816 4389 8774 4381 8773
4376 8770 4374 8771
TIME...MOT...LOC 2343Z 265DEG 33KT 4394 8865 4361 8859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:13 PM CDT | Marine Dense Fog Advisory | MKX | 14 hr | |
| Aug 10, 2:16 PM CDT | Heat Advisory | MKX | Dane, Dodge, Green, Iowa, Jefferson, Kenosha and 8 more | 29 hr |
| Aug 10, 4:02 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Lafayette, Sauk | 73 min |
| Aug 10, 4:25 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 80 min |
| Aug 10, 5:08 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Green, Iowa, Sauk | 67 min |
| Aug 10, 5:36 PM CDT | Special Weather Statement | MKX | Rock | 39 min |
| Aug 10, 5:42 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson, Rock | 78 min |
| Aug 10, 6:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Kenosha, Racine, Walworth, Washington and 1 more | 97 min |
| Aug 10, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 20 min |
| Aug 10, 6:24 PM CDT | Special Marine Warning | MKX | 111 min | |
| Aug 10, 6:51 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Ozaukee, Racine | 54 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.